The FDA and Teva have notified healthcare professionals of a voluntary recall of two lots of Propofol Injectable Emulsion 10mg/mL in 100mL vials due to the presence of elevated endotoxin levels in some of the vials. Teva has been notified of 41 propofol-treated patients who experienced post-operative fever, chills, and other flu-like symptoms. Adverse effects, such as fever, chills, or rigors are possible with exposure to product with elevated endotoxin levels. Serious adverse effects, such as disseminated intravascular coagulopathy, acute respiratory distress syndrome, shock, and death are possible with exposure to product with high endotoxin levels. The lots of Propofol Injectable Emulsion 10mg/mL being recalled are Lots 31305429B and 31305430B. Customers who have these vials in their possession should stop using the product and return it to their distributor.
Propofol is indicated as an anesthetic agent, for use only by professionals trained in the administration of general anesthesia. Propofol is also indicated for sedation of intubated, mechanically ventilated patients in the Intensive Care Unit, for use only by professionals skilled in the management of critically ill patients.
For more information visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm172507.htm.